MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE6 RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE6 RSP
Model Number 508-00-000
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/07/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being reported after learning about a potential device related event following a review of clinical study records.The internal standard operating procedure for complaint reporting has been updated to reflect a requirement for all clinical study events to be handled in the same manner as all product complaints.
 
Event or Problem Description
Revision surgery - due to the patient having a right side deep infection.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this reported incident was due to right side deep infection.This event did involve devices being removed.Outcome-devices removed 1.6 years from date of shoulder replacement.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.This investigation is limited in scope as limited information was provided to djo surgical - austin for examination.If information regarding cultures identified in the infection, the severity of the infection or any other relevant information is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the infection.A review of the implant device history records (dhr), shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the components that may have contributed to the infection.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this event is due to right side deep infection , op joint/op wound.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL SIZE6 RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7397373
Report Number1644408-2018-00300
Device Sequence Number1216301
Product Code PHX
UDI-Device Identifier00888912024600
UDI-Public(01)00888912024600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Model Number508-00-000
Device Catalogue Number506-00-006
Device Lot Number810C1033
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-00-006, LOT 810C1033; 508-00-000, LOT 848C1164; 508-32-103, LOT 864C1089; 508-32-103, LOT 864C1089; 508-32-104, LOT 866C1163; 508-32-104, LOT 866C1163
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight61